MAUDE Adverse Event Report: COOK INC AMPLATZ EXTRA-STIFF SUPPORT HEPARIN COATED WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ EXTRA-STIFF SUPPORT HEPARIN COATED WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number THSF-35-260-AES-SGH-BH
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number - preamendment.(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that upon opening the package at the distributor, the surface of the amplatz extra-stiff support heparin coated wire guide was damaged - "fuzzy." upon receipt of photos of the complaint device, it was shown that the inner mandril was protruding from the shaft of the complaint device.The device did not come into contact with a patient.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the dimensional verification, complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, trends, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the presence of a bend a distance of 8.3 cm from the distal end of the device.The safety wire was confirmed to be protruding a length of 3 mm at a distance of 4.3 cm from the distal end.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.

Brand Name
AMPLATZ EXTRA-STIFF SUPPORT HEPARIN COATED WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7317447
Report Number1820334-2018-00642
Device Sequence Number18869890
Product Code DQX
UDI-Device Identifier00827002116740
UDI-Public(01)00827002116740(17)221113(10)8328974
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTHSF-35-260-AES-SGH-BH
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/27/2018
Supplement Date Received by Manufacturer05/21/2018
Initial Report FDA Received Date03/06/2018
Supplement Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1